Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

unsure about meds and symptoms

I have an 11 yr.old son who has learning disabilities, specifically with reading and writing (dyslexia).  He was diagnosed by a neurologist with ADHD primarily inattentive.  He was put on adderal, concerta, and stratera, respectivey.  On all of these meds, he experienced anxiety, inability to sleep, nightmares, crying and depression.  He was then put on imiprimine, which he was on for approximately 1 1/2 years now.  This only helped a small amount with his ability to pay attention and focus on classroom activities.  It helped with anxiety and depression somewhat.  However, he was still not doing as well at school as his teachers would like, and at home, it is hard to get him to follow through on directions, stop what he is doing and redirect his behavior when told to do so.  He is also very irritable.  He began pulling out his hair about 5-6 months ago, leaving obvious bald spots on the front and back of his head, and on his eyelashes and eyebrows.  We decided to see a child psychiatrist about this who prescribed vivance and prozac.  He has been off the imiprimine for 2 weeks, and started on the prozac.  He has been experiencing anxiety, crying spells diarrea, loss of appetite, and mood swings from happy, to angry, to whyning, defiance.  He seems to be miserable, and he is making the rest of the family miserable, too.  I am at a loss on what to do to help him.  The psychiatrist thinks he has aspergers, but when we took him to a group therapy session for that, none of the kids seemed to be like him.  They seemed much more impaired.  His neurologist thinks he does not have aspergers, just a really bad case of ADHD.  Please help me try to get some direction on what to do for him.  Thanks for your help.
1 Responses
765070 tn?1384873394
I just want to tell you that prozac or zoloft is extremely dangerous for a child.  I know this from experience.  We thought about actually suing our child psychiatrist over her putting my son on zoloft and not telling us that it causes so many problems as well as causes tics and possibly in your sons case could be causing him to have symptoms like he has aspergers.  

My son was on zoloft for 1 year and had the same exact symptoms and experienced tics and was a basketcase.  He wanted to die and I decided to take him off of the zoloft.  Of course I weaned him off and after 2 years, he is finally normal again and only takes Vyvanse for his ADHD.  The Vyvanse has worked great and he has been taking it for 1 year.  When my son went off the zoloft after 2 months his tics decreased and most of the side effects went away.  I told my doctor that I took him off since I had told her before that he was having problems and all she did was raise the dose.  She was upset but i explained to her that she is responsible for alot of the issues that he was having since she knew that the drug was dangerous for children.  Now he is doing well in school and his reading and writing has improved dramatically.

One other thing is that I do not know if you know that straterra has come out with a black box warning on their drug warning that it may cause suicidal thoughts in children.  This is a very very very dangerous medication and should not be mixed with other ADHD meds.  What is wrong with these doctors!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!1

I hope that this helps.  
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?